Is it safe to use pills to delay periods during festivals?

At times, many women use certain pills to delay their menstrual cycle. There can be many reasons to delay their periods, but mostly women do this so that they can participate in festivals, weddings or religious event. But, it is advisable for women to consult a doctor before considering taking these pills as they can have a negative effect

At times, many women use certain pills to delay their menstrual cycle. There can be many reasons to delay their periods, but mostly women do this so that they can participate in festivals, weddings or religious event. But, it is advisable for women to consult a doctor before considering taking these pills as they can have a negative effect

Women rely on menstrual cycle extended pills to delay the onset of their periods. They may use it to delay periods so that there can attend social gatherings. Even teenage girls resort to take this pill if they have to attend a picnic. But is it safe to manipulate the natural course of menstruation according to one’s needs?

When a woman consumes these pills it influences their hormones which bring about periods and bring a temporary change in them. Periods do not occur when women are on this pill. But the menstrual cycle will resume once women stop taking the pill.

Women take these pills a few days before the expected date of the beginning of the menstrual cycle. They continue to take these pills, till needed, in order to push back the dates of the menstrual cycle.

While speaking to My Medical Mantra, Dr Anjali Bapat, a Mumbai-based gynaecologist, said, “It is alright to take this pill to delay periods once in a while, but one shouldn’t make this a habit. Women who face certain health conditions should avoid taking these pills. A woman should consult a doctor and undergo a check-up, only after a thorough health check-up a doctor will approve whether or not they should use such pills.”

Dr Bapat added, “The doctor will take all the necessary medical details and history and only after that they will administer these pills. That is why a woman should visit a doctor first, instead of self-medicating.”

Period immediately resume once the woman stops taking these pills. But, a problem can occur wherein periods abruptly stop, even once the woman has stopped consuming the medication. A woman should visit a gynaecologist if this happens. A woman should keep a check whether the following month’s period is regular or not. If the periods are irregular then they should consult a doctor.

Also Read :- This touch therapy heals without popping pills